MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-4.0-35-150-P-NS-0
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a procedure to treat the chronic total occlusion (cto) of the patient's superficial femoral artery (sfa), the physician could not advance the cxi support catheter through the target lesion.The complaint device was removed from the patient's anatomy at the discretion of the physician because it was "felt something was wrong".Subsequently, another manufacturer's micro catheter was selected to continue the procedure; however, because a wire guide could not advance through the true lumen, the procedure was stopped with no further treatment.The procedure was rescheduled for the end of (b)(6) 2018 to be completed at another facility by a different physician.According to the initial reporter, there have been no patient adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation a review of the dimensional verification, complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, and a visual inspection and functional evaluation of the returned device were conducted during the investigation.The visual inspection of the returned device could not confirm the reported device condition.Neither damage nor biomatter were noted on the shaft or tip of the device, and the length of the shaft was noted to be 150.1 cm.The outer diameter was measured to be 0.052 in.A 0.035 wire guide was used to check the lumen, and the guide passed through the proximal and distal ends without resistance.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7677213
Report Number1820334-2018-01709
Device Sequence Number1384433
Product Code KRA
UDI-Device Identifier00827002525443
UDI-Public(01)00827002525443(17)210226(10)8623986
Combination Product (Y/N)N
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/26/2021
Device Catalogue NumberCXI-4.0-35-150-P-NS-0
Device Lot Number8623986
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/15/2018
Supplement Date Received by Manufacturer09/21/2018
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO 0.035 STIFF WIRE; TERUMO 0.035 STIFF WIRE
Outcome Attributed to Adverse Event Other;
Patient Age64 YR